# SDR 95ZZZX6149

- Difficulty date: September 13, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40RA
- Make and model: Beech 200BEECH
- Aircraft serial: BB104
- System (JASC): 2150 · Cabin Cooling System
- Part: Condenser
- Part number: 10138470037
- Condition: Exploded
- Location: Acft Air Cond
- Part time: 4,460 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOUD BANG OCCURRED DURING GROUND RUN.  FOUND FREON SYSTEM DEPLETED.  FURTHER TROUBLESHOOTING REVEALED ACFT CONDENSER HAD 'EXPLODED', AND HAD TORN AWAY FROM ITS MOUNTING STRUCTURE.  LOOKING FOR THE CAUSE OF THE EXPLOSION, DISCOVERED THE CLUTCH ON THE FREON COMPRESSOR, WHICH HAD BEEN INSTALLED 2.5 HRS PREVIOUSLY, WAS SEIZED IN THE ON POSITION.  THIS SYSTEM IS EQUIPPED WITH A HIGH PRESSURE CUT-OFF SWITCH, BUT SINCE THE CLUTCH WAS ON CONTINUOUSLY, THERE WAS NO PROTECTION FROM AN OVERPRESSURE SITUATION.
